Alert archive / Arizona / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 125, NWS Tucson, AZ

October 17, 2005Pima County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Oct 17, 2005, 3:32 PM MST for Pima County, Arizona. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 17, 2005, 3:32 PM MST (22:32 UTC)
Expired
Oct 17, 2005, 4:08 PM MST
In force
36 min
Issued by
NWS Tucson, AZ
Area
Counties, with a storm outline in the text

County Pima County, AZ

The radar

The Tucson radar (KEMX), 46 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KTWC 172232
SVRTWC
AZC019-172315-
/O.NEW.KTWC.SV.W.0125.051017T2232Z-051017T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
332 PM MST MON OCT 17 2005

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA

* UNTIL 415 PM MST

* AT 323 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS   
  STORM WAS LOCATED NEAR GREEN VALLEY...AND MOVING NORTHWEST AT 30 
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RYAN FIELD BY 355 PM MST
  SAGUARO NATIONAL PARK WEST BY 410 PM MST

LAT...LON 3185 11110 3195 11082 3235 11105 3225 11135

$$

WEATHER.GOV/TUCSON
3 follow-up statements
000 
WWUS55 KTWC 172244
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
343 PM MST MON OCT 17 2005

AZC019-172315-
/O.CON.KTWC.SV.W.0125.000000T0000Z-051017T2315Z/
PIMA AZ-
343 PM MST MON OCT 17 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM MST FOR EAST
CENTRAL PIMA COUNTY...

AT 336 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED NEAR SAN XAVIER MISSION...OR ABOUT 7 MILES
NORTHWEST OF GREEN VALLEY...MOVING NORTHWEST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES SOUTHWEST OF RYAN FIELD BY 405 PM MST

LAT...LON 3185 11110 3195 11082 3235 11105 3225 11135

$$

WEATHER.GOV/TUCSON

JRG
000 
WWUS55 KTWC 172258
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
358 PM MST MON OCT 17 2005

AZC019-172315-
/O.CON.KTWC.SV.W.0125.000000T0000Z-051017T2315Z/
PIMA AZ-
358 PM MST MON OCT 17 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM MST FOR EAST
CENTRAL PIMA COUNTY...

AT 348 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED 6 MILES NORTH OF SAN XAVIER MISSION...OR ABOUT
15 MILES SOUTHWEST OF TUCSON...MOVING NORTH AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES WEST OF SOUTH TUCSON BY 405 PM MST
  SAGUARO NATIONAL PARK WEST BY 415 PM MST

LAT...LON 3185 11110 3195 11082 3235 11105 3225 11135

$$

WEATHER.GOV/TUCSON

JRG
000 
WWUS55 KTWC 172308
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
408 PM MST MON OCT 17 2005

AZC019-172318-
/O.CAN.KTWC.SV.W.0125.000000T0000Z-051017T2315Z/
PIMA AZ-
408 PM MST MON OCT 17 2005

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIMA COUNTY IS
CANCELLED...

AT 400 PM MST...DOPPLER RADAR INDICATED THAT THE STORM NEAR RYAN 
FIELD HAS WEAKENED. THUS THE SEVERE THUNDERSTORM WARNING WAS 
CANCELLED. THUNDERSTORM ACTIVITY WILL CONTINUE NEAR THE TUCSON 
MOUNTAINS THROUGH 430 PM. 

LAT...LON 3185 11110 3195 11082 3235 11105 3225 11135

$$

WEATHER.GOV/TUCSON

JRG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 2:55 PM MST, 37 minutes earlier.

Area forecast discussion, Oct 17, 2:55 PM MST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
255 PM MST MON OCT 17 2005

.SYNOPSIS...A STRONG LOW PRESSURE SYSTEM OFF THE NORTHERN BAJA COAST
WILL MOVE NORTHEAST ACROSS CENTRAL ARIZONA TUESDAY. THIS SYSTEM WILL
BRING SHOWERS AND THUNDERSTORMS TO SOUTHEAST ARIZONA TONIGHT INTO
TUESDAY ALONG WITH COOLER TEMPERATURES. PRECIPITATION IS EXPECTED TO
END FROM THE WEST TO EAST TUESDAY EVENING...WITH ONLY A SLIGHT
CHANCE OF SHOWERS CONTINUING ACROSS THE WHITE MOUNTAINS INTO
WEDNESDAY MORNING. HIGH PRESSURE ALOFT WILL BUILD OVER THE WESTERN
STATES...RESULTING IN DRY AND WARMER WEATHER DURING THE LATTER PART
OF WEEK INTO THE WEEKEND.

&&

.DISCUSSION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS
CENTRAL PORTIONS OF SE AZ AT THIS TIME. ONLY ISOLATED SHOWERS OVER
FAR WRN PIMA COUNTY WITH DRY CONDITIONS EAST OF A SAFFORD-BISBEE
LINE. UPPER LOW CENTERED NEAR 31N/120W WITH COLDER-TOPPED CLOUD
SHIELD ARCING FROM CENTRAL CA-SRN NV-WRN AZ. WILL OPT FOR SCATTERED
SHOWERS/THUNDERSTORMS CENTRAL/ERN SECTIONS TONIGHT WITH NUMEROUS
SHOWERS/THUNDERSTORMS FAR WRN PIMA COUNTY.

BELIEVE BEST PERIOD OF MEASURABLE AND/OR SIGNIFICANT PRECIP FOR SE
AZ WILL BE LATER TONIGHT-TUE EVENING AS THE NRN BAJA/SRN CA UPPER
LOW EJECTS NEWD ACROSS CENTRAL AZ. ALSO APPEARS THAT STRONG/
MARGINALLY SEVERE THUNDERSTORMS MAY OCCUR TUE AS PER SWODY2...
PRIMARILY DURING THE LATE MORNING-AFTERNOON PERIOD. THUS WILL OPT
FOR NUMEROUS SHOWERS/THUNDERSTORMS AREAWIDE TUE.

DEFINITELY LIKE THE TREND ESTABLISHED BY MIDNIGHT SHIFT TOWARD
INCREASED QPF-VALUES AS WELL AS THE SNOW AMOUNTS WHITE MOUNTAINS.
HAVE CONTINUED THIS TREND AND WILL REFLECT SNOW ACCUMULATIONS OF 3-4
INCHES ABOVE 8000 FEET WHITE MOUNTAINS BY WED MORNING. DRY AREAWIDE
WED NIGHT INTO THE WEEKEND AS RIDGE AMPLIFIES OVER THE WRN CONUS.

TUE IS EXPECTED TO BE THE COOLEST DAY THIS FORECAST PERIOD. WARMER
BY THUR WITH WARMING TREND CONTINUING INTO THE WEEKEND. THUS DAYTIME
MAX TEMPS THIS WEEKEND RETURNING CLOSE TO...OR ABOVE...SEASONAL
NORMALS FOR LATE OCT.

&&

.AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

BF

WEATHER.GOV/TUCSON
Hazardous weather outlook, Oct 17, 6:00 AM MST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
600 AM MST MON OCT 17 2005

AZZ031-032-181300-
WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
600 AM MST MON OCT 17 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A STRONG LOW PRESSURE SYSTEM NEAR THE SOUTHERN CALIFORNIA COAST
WILL GENERATE BANDS OF SHOWERS AND THUNDERSTORMS SPREADING ACROSS
WESTERN PIMA COUNTY AT TIMES THIS MORNING AND INTO PORTIONS OF THE
TOHONO OODHAM NATION LATER TODAY AND TONIGHT. EXPECT RAINFALL
AMOUNTS BETWEEN 1/2 AND 1 INCH WITH ISOLATED 1.5 INCH AMOUNTS
CAUSING LOCALIZED FLOODING. INDIVIDUAL STORM MOVEMENT WILL BE TO
THE NORTH AT ABOUT 20 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE LOW PRESSURE SYSTEM WILL MOVE THROUGH THE STATE
TUESDAY...GENERATING ADDITIONAL STRONG SHOWERS AND THUNDERSTORMS AND
MORE RAINFALL BEFORE TAPERING OFF LATE TUESDAY. SOME AREAS COULD SEE
STORM TOTAL RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES WITH ISOLATED
HIGHER AMOUNTS POSSIBLE. NORMALLY DRY STREAM BEDS AND WASHES WILL
LIKELY FLOW HEAVILY INTO TUESDAY NIGHT. EXPECT CLEARING FROM THE
WEST TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ019-029-030-033>035-181300-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
600 AM MST MON OCT 17 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A STRONG LOW
PRESSURE SYSTEM NEAR THE SOUTHERN CALIFORNIA COAST WILL START TO
SPREAD SHOWERS AND ISOLATED THUNDERSTORMS INTO THE AREA LATER
TODAY...WITH STORM COVERAGE INCREASING FROM WEST TO EAST LATE.
INDIVIDUAL STORM MOVEMENT WILL BE TO THE NORTH AT ABOUT 20 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE LOW PRESSURE SYSTEM WILL MOVE THROUGH THE STATE
TUESDAY...GENERATING STRONG SHOWERS AND THUNDERSTORMS AND LOCALLY
HEAVY RAINFALL BEFORE TAPERING OFF LATE TUESDAY. SOME AREAS COULD
SEE STORM TOTAL RAINFALL AMOUNTS BETWEEN 1/2 AND 1.5 INCHES WITH
ISOLATED HIGHER AMOUNTS POSSIBLE. SOME NORMALLY DRY STREAM BEDS AND
WASHES WILL SEE FLOW INTO TUESDAY NIGHT. EXPECT CLEARING FROM THE WEST
TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.